MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the tip broke off.A 5f c2 imager ii angiographic catheter was selected for a ureteric stent insertion procedure.An antegrade approach was used via the left nephrostomy tube.The imager ii catheter was placed into the entry sheath after being flushed with heparinized saline and lubricated with normal saline.When the catheter was in the left ureter, it was discovered that the distal tip was broken off but still attached to the catheter.The catheter was removed and discarded.Another of the same product and batch number was opened.During inspection of the catheter, which involved flushing and lubricating, the distal tip of the catheter detached in the radiologist's hand.A third catheter was then opened to check the tip.The tip was very fragile and easily removed from the catheter.No patient complications were reported, and the patient was stable post-procedure.The patient was admitted for routine observations post-procedure as pre-planned, and no escalation of care was required.
 
Additional Manufacturer Narrative
A2: age at time of event - 18 years or older.
 
Event or Problem Description
It was reported that the tip broke off.A 5f c2 imager ii angiographic catheter was selected for a ureteric stent insertion procedure.An antegrade approach was used via the left nephrostomy tube.The imager ii catheter was placed into the entry sheath after being flushed with heparinized saline and lubricated with normal saline.When the catheter was in the left ureter, it was discovered that the distal tip was broken off but still attached to the catheter.The catheter was removed and discarded.Another of the same product and batch number was opened.During inspection of the catheter, which involved flushing and lubricating, the distal tip of the catheter detached in the radiologist's hand.A third catheter was then opened to check the tip.The tip was very fragile and easily removed from the catheter.No patient complications were reported, and the patient was stable post-procedure.The patient was admitted for routine observations post-procedure as pre-planned, and no escalation of care was required.It was further reported that the procedure was completed with a different device.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10308647
Report Number2134265-2020-09700
Device Sequence Number3417047
Product Code DQO
UDI-Device Identifier08714729355496
UDI-Public08714729355496
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model Number38270
Device Catalogue Number38270
Device Lot Number0000135360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92484513-FA
Patient Sequence Number1